Access Restriction

Author Reza, Amit ♦ Sengupta, Anand
Source IIT Gandhinagar
Content type Text
Publisher Elsevier
Language English
Subject Keyword Surface fitting ♦ Nonlinear Equation ♦ Least squares approximation ♦ Algebraic distance ♦ Pattern recognition ♦ Ellipsoids
Abstract We describe a generalised method for ellipsoid fitting against a minimum set of data points. The proposed method is numerically stable and applies to a wide range of ellipsoidal shapes, including highly elongated and arbitrarily oriented ellipsoids. This new method also provides for the retrieval of rotational angle and length of semi-axes of the fitted ellipsoids accurately. We demonstrate the efficacy of this algorithm on simulated data sets and also indicate its potential use in gravitational wave data analysis.
ISSN 00963003
Learning Resource Type Article
Publisher Date 2017-12-01
Journal Applied Mathematics and Computation
Volume Number 314
Starting Page 349
Ending Page 359